MAUDE Adverse Event Report: ZOLL CIRCULATION, INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION, INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0782-01
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported icy catheter leak was confirmed.A water emission/leak was observed at the proximal luered tubing during the functional leak test.Visual examination of the returned catheter was performed and found no physical damage to the catheter.Balloons were covered in dried blood.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance, except the distal port was clogged with blood.During functional testing, the catheter was connected to a pressurized inflation device for one minute, no leak was observed on the balloons.However, a water emission/leak was observed at the proximal luered tubing during lumen crosstalk test.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number 88113.
 
Event or Problem Description
It was reported that during patient therapy with the thermogard tgxp, it was observed two bags of saline had emptied.The patient was inserted with an icy catheter through the femoral.After inspection, the user did not observe any leak near the console or around the patient.No alarm was noted on the console.The catheter leak was suspected.No consequences or impact to patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave.
san jose CA 95131
MDR Report Key8476433
Report Number3010617000-2019-00248
Device Sequence Number1628977
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K770977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8700-0782-01
Device Catalogue Number8700-0782-01
Device Lot Number88113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1